Slideshows Images Quizzes

Copyright © 2018 by RxList Inc. RxList does not provide medical advice, diagnosis or treatment. See additional information.

Actoplus MET

USER REVIEWS

Comment from: Lisa, 45-54 on Treatment for 1-6 months (Patient) Published: December 04

I have had muscle and joint aching since I started this med, sometimes pretty bad. Has anyone else had this problem?

Comment from: [email protected], 75 or over on Treatment for 1-6 months (Patient) Published: July 11

Been taking for 6months, weight gain, diareah,cold hands & feet lots of stomach problems, I am going off it.

Comment from: pineywd1yahoo.com, 65-74 Female on Treatment for 6 months - 1 year (Patient) Published: July 01

since I have been taking this medicatation my sugar level is much improved but I have cold hands & feet,I have gained more than 25 pounds, My overall health feelings are very irratable, nausia, shortness of breath, I feel worse in my overall daily health than before I started taking this medication almost a year ago. I also have severe diahareea to not having a bowl movement in almost a week and my Dr. says this is normal. I asked him to change this medication several time but he keeps on insisting that my sympthoms are not from the medicatation. I have another appointment with my Dr in two weeks, if he does not change my medicatation at that time I am going to see another Dr. for another opinion.

Comment from: texaspringer, 45-54 Female on Treatment for 2-5 years (Patient) Published: December 22

I'm 46 yrs of age.I have been on this drug since shortly after it was approved. 50 + pounds in weight gain, cold hands, feet. I hurt all the time & feel 20 yrs older.I thought I was getting old. after reading the same side effects here. I'm switching to something different. plus side..... Keeps my blood sugar level well under control.

Comment from: adavis65, 35-44 on Treatment for 1-6 months (Patient) Published: February 26

I started this med in december 2008, so far I have gained 12 lbs., have experienced extremely swollen feet, achy joints. The worst has been the weight gain. I now understand why, after walking 2 miles a day 4 times a week, i wasn't losing weight. I also have noticed that I have been having alot of sleepness nights and I also feel that my stomach keeps getting bigger.

Comment from: sarge995, 45-54 Female on Treatment for 1-2 years (Patient) Published: January 14

have had severe stomach aches and weight gain, have even stopped taking meds for a week to see if symptoms subsided. Will ask Dr. to switch to something else

Comment from: lala, 35-44 on Treatment for 1-6 months (Patient) Published: September 18

my dr. took me off glyburide and put me on actoplus becaude my numbers dropped considerably. Have taken it for 6 weeks, all my joints ache,my hips hurt i'm jittery all the time,have irregular heartbeat, my stomach is huge, but I haven't gained any weight. HATE IT!!!!

Related Reading: glyburide

Comment from: 35-44 Female on Treatment for 6 months - 1 year (Patient) Published: November 17

I've been pleased with Actoplus Met overall; my A1C levels have improved greatly, I haven't noticed any deleterious side effects, and with the better glucose control, my appetite has decreased and I've lost around 30 lbs. My Satisfaction rating would be 5, except that the drug is so expensive and there is no generic formulation available yet.

Related Reading: actoplus met

Comment from: pr, 55-64 Female on Treatment for 6 months - 1 year (Patient) Published: June 20

NO LONGER HAVE LOW SUGAR EPISODES VS AVG 3-4 PER MONTH REDUCED HIGH SUGAR EPISODES - AVG/MO 6-7 TO 1/MO ON MED SINCE AUGUST '07

Comment from: queen v, 45-54 on Treatment for 1-6 months (Patient) Published: June 12

After taking this medication for 30 days, I have gained 15lbs, have very bad chest pains, shortness of breath, and feel tired. I have discontinued this medication, as it is not for me.

Published: March 28

I was recently diagnosed with type 2 and have been taking Actoplus Met (15/850) twice daily for 1 1/2 months. When I was first diagnosed, my glucose levels were over 500. My levels seem to be a little too low now(lowest 52 - highest 101)... And this is while I am eating pretty much anything I want (minus high sugar foods - soda, candies, Koolaid...). I asked my doctor if this was normal and he told me he has me on this medication so I can gain more weight. My dietitian said I might be type 1...but I thought type 1 could only take insulin shots. Actoplus Met seems to work fine on my glucose levels...I think I just need a lower dosage.

Comment from: slynette, 45-54 on Treatment for 6 months - 1 year (Patient) Published: January 01

Medication works, but I wonder if the reactions are worth it? 60 lb weight gain. cold hands and feet.

Comment from: bmitchell_55, 45-54 on Treatment for less than 1 month (Patient) Published: November 20

This med has caused stomach problems for me. I thought I would get some ease from it. not yet. will see doctor again.

Comment from: SMRox, 45-54 Female on Treatment for less than 1 month (Patient) Published: November 15

Since I started using this drug one month ago I have suffered severe diarhea. I switched from AvandaMet due to the Avandia warnings. I am going to ask my Doctor to be switched to something else.

Related Reading: avandamet | avandia

Comment from: 35-44 on Treatment for less than 1 month (Patient) Published: November 08

This medicine caused diarrea so I had to change it to actos only not the combo

Related Reading: actos

Comment from: muzings, 45-54 Female on Treatment for 6 months - 1 year (Patient) Published: October 14

2 pills per day lowered my A1c test from 12.8 to 5.8!

Comment from: Ubfig, 45-54 Female on Treatment for 1-6 months (Patient) Published: October 20

The actoplus met 850/15 has lowered my level to fairly normal levels (95-110) in the mornings (taking 2x per day)as long as I don't eat a snack too late the night before. I've been reading all the reviews with diarrhea issue but I haven't had any of that. The only minor complaint would be the size of the pill and some dry coughing occurs -but could be contributed by the Lisinopril I'm taking also. No weight gain but I'm trying.

Related Reading: actoplus met | diarrhea | lisinopril

Comment from: Wondering, 55-64 on Treatment for less than 1 month (Patient) Published: March 22

My doctor changed me from Actos to Actoplus Med and it has not worked as well the first month with readings in 200 ranage. I have had some weight gain, always wanting to eat, can't sleep, and some muscle cramps.

Related Reading: actos | muscle cramps

Comment from: mack, 45-54 on Treatment for 1-6 months Published: February 26

The actos 850/15 has lowered my level but I've experienced extreme diarrhea. I tried taking the meds once a day vs 2xs and my numbers are great and diarrhea has calmed down.

Comment from: vqoqJ3, 35-44 on Treatment for 1-6 months (Patient) Published: February 11

I have been taking this medicine more than a month now. I have noticed my bloor sugar come back to normal. I havn't noticed any side effects so far. I am pretty happy with the results.

Comment from: richland ms man, 65-74 Female on Treatment for 1-6 months (Patient) Published: January 23

I have dizzy spells after taking twice a day-I now only take it in the morning after Bfast. I took it by itself-I became extremely dizzy- It has help my glucose levels but I am concerned about recent medical tests and related heart problems associated with this treatment.

Comment from: 45-54 Female on Treatment for less than 1 month Published: December 10

Just started taking less than a month ago, i have not had the diahrrea that others have reported, but my hands and feet feel colder than they normally do and very mild stomach problems.

Comment from: 45-54 on Treatment for 2-5 years (Patient) Published: February 10

I toke Actosplus met a few years. The side effects were Leg broke, Swelling of the lower leg or ankles,Weight gain (from 140 to 157 lbs), frequently Urinary tract infection and trouble breath. I stopped taking it after my leg broke

Related Reading: urinary tract infection

SLIDESHOW

Type 2 Diabetes Diagnosis, Treatment, Medication See Slideshow
Comment from: Hurting, 45-54 Female on Treatment for 1-6 months (Patient) Published: October 20

I have been taking 850/15 for about 31/2 months now. It has brought my sugar down, my hemoglobin is now normal at 5.6. I have been walking a couple of miles everyday but for the last 2 3 weeks my joints, especially my hips are hurting a lot. That's effecting my mobility, I can't walk like I used to. I did get stiff before this med but my joints didn't hurt like they hurt now.I need to loose the weight so I can get of this med but I can't exercise. I also get jittery at times.

Comment from: 45-54 on Treatment for 1-6 months (Patient) Published: July 08

Im a newly diagnosed diabetic and started taking Actoplus for 1 month now. This has brought my levels down. Lowest reading 77, highest reading 202. Taking 15/500 2X daily. I do exercise on treadmil at least 30 min a day and eat less than 50 carbs a meal and less than 20 carb a snack, never exceeding 200 carbs a day. This has worked tremendously and I feel 100 times better. I also take CoQ10, Red yeast rice & Omega3's for my cholesterol as well as vitamin B's. Had to make a life style change to save it! Hoping my next A1C reading will take me off these.

Related Reading: red yeast rice | cholesterol

References

Medical Editor: John P. Cunha, DO, FACOEP

Health Solutions From Our Sponsors